MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Codes Entrapment of Device (1212); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the burr became stuck on the guidewire.A coronary angioplasty was being performed using a rotapro 1.50mm and rotawire for treatment.While using dynaglide mode to remove the device, it was noted that the rotapro burr was stuck on the rotawire and could not move anymore.Both devices were removed together, and the procedure was completed successfully using an alternate method.No patient complications were reported due to this event.
 
Additional Manufacturer Narrative
B3: used the bsc aware date as the date of event as the date of event is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B3: used the bsc aware date as the date of event as the date of event is unknown.Investigation of device by mfr: the returned product consisted of the rotapro atherectomy system.The advancer, drive shaft, and handshake connection were visually examined.Inspection of the device did not identify any damages or defects.Functional testing was performed with the returned rotawire.During functional testing, the returned rotawire was able to be removed with resistance, but was not able to be reinserted into the rotapro device due to a kink in the rotawire.In order to determine the functionality of the rotapro device, a test rotawire was used.During analysis, the test rotawire was able to be fully inserted and removed from the returned rotapro device with no resistance or issues.As the guide catheter used in the procedure was not returned, a test 6f guide catheter was used for testing.During testing, the burr catheter was able to be fully inserted and removed from the test guide catheter with no resistance or issues.Product analysis confirmed the reported stuck wire, as the returned rotawire was kinked and could not be reinserted into the returned rotapro device.The reported resistance with the guide catheter was not able to be confirmed, as the returned burr catheter was able to be fully inserted and removed from the returned rotapro device with no resistance or issues.

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17138733
Report Number2124215-2023-30570
Device Sequence Number3941389
Product Code MCX
UDI-Device Identifier08714729893363
UDI-Public08714729893363
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2024
Device Model Number3243
Device Catalogue Number3243
Device Lot Number0029930844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown